Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Infinite homogeneous algebras
are anticommutative


Authors: Dragomir Z. Dokovic and Lowell G. Sweet
Journal: Proc. Amer. Math. Soc. 127 (1999), 3169-3174
MSC (1991): Primary 17D99; Secondary 17A36, 15A69
DOI: https://doi.org/10.1090/S0002-9939-99-04910-2
Published electronically: May 13, 1999
MathSciNet review: 1610948
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A (non-associative) algebra $A$, over a field $k$, is called homogeneous if its automorphism group permutes transitively the one dimensional subspaces of $A$. Suppose $A$ is a nontrivial finite dimensional homogeneous algebra over an infinite field. Then we prove that $x^{2}=0$ for all $x$ in $A$, and so $xy=-yx$ for all $x,y\in A$.


References [Enhancements On Off] (What's this?)

  • 1. V. A. Artamonov, On algebras without proper subalgebras, Math. USSR Sbornik 33 (1977), 375-401.
  • 2. J. Boen, O. Rothaus and J. Thompson, Further results on p-automorphic p-groups, Pacific J. Math. 12 (1962), 817-821. MR 27:25536
  • 3. D. \v{Z}. Djokovi\'{c}, Real homogeneous algebras, Proc. Amer. Math. Soc. 41 (1973), 457-462. MR 48:11227
  • 4. F. Gross, Finite automorphic algebras over $\mathrm{GF}(2)$, Proc. Amer. Math. Soc. 4 (1971), 10-14. MR 44:4063
  • 5. D. N. Ivanov, On homogeneous algebras over $\mathrm{GF}(2)$, Vestnik Moskov. Univ. Matematika 37 (1982), 69-72. MR 83k:17003
  • 6. A. I. Kostrikin, On homogeneous algebras, Izvestiya Akad. Nauk. USSR 29 (1965), 471-484. MR 31:219
  • 7. J. A. MacDougall and L. G. Sweet, Three dimensional homogeneous algebras, Pacific J. Math. 74 (1978), 153-162. MR 57:6121
  • 8. L. G. Sweet and J. A. MacDougall, Four dimensional homogeneous algebras, Pacific J. Math. 129(2) (1987), 375-383. MR 89c:17003
  • 9. L. G. Sweet, On homogeneous algebras, Pacific J. Math. 59 (1975), 585-594. MR 52:8202
  • 10. L. G. Sweet, On the triviality of homogeneous algebras over an algebraically closed field, Proc. Amer. Math. Soc. 48 (1975), 321-324. MR 51:637
  • 11. E. E. Shult, On the triviality of finite automorphic algebras, Illinois J. Math. 13 (1969), 654-659. MR 40:1442

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 17D99, 17A36, 15A69

Retrieve articles in all journals with MSC (1991): 17D99, 17A36, 15A69


Additional Information

Dragomir Z. Dokovic
Affiliation: Department of Pure Mathematics, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1
Email: dragomir@herod.uwaterloo.ca

Lowell G. Sweet
Affiliation: Department of Mathematics, University of Prince Edward Island, Charlottetown, Prince Edward Island, Canada C1A 4P3
Email: sweet@upei.ca

DOI: https://doi.org/10.1090/S0002-9939-99-04910-2
Keywords: Non-associative algebras, automorphism group, hypersurface
Received by editor(s): January 7, 1998
Received by editor(s) in revised form: February 6, 1998
Published electronically: May 13, 1999
Additional Notes: This work was supported in part by the NSERC Grant A-5285.
Communicated by: Lance W. Small
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society